Studia Logica

, Volume 71, Issue 1, pp 31–46 | Cite as

On Reduction Systems Equivalent to The Lambek Calculus with the Empty String

  • Wojciech Zielonka

Abstract

The paper continues a series of results on cut-rule axiomatizability of the Lambek calculus. It provides a complete solution of a problem which was solved partially in one of the author's earlier papers. It is proved that the product-free Lambek Calculus with the empty string (L0) is not finitely axiomatizable if the only rule of inference admitted is Lambek's cut rule. The proof makes use of the (infinitely) cut-rule axiomatized calculus C designed by the author exactly for this purpose.

Lambek Calculus cut rule axiomatizability 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Abrusci, V. M., ‘A comparison between Lambek syntactic calculus and intuitionistic linear propositional logic’, Zeitschrift für Mathematische Logik und Grundlagen der Mathematik36 (1990), 11-15.Google Scholar
  2. [2]
    Buszkowski, W., ‘Algebraic models of categorial grammars’, in Foundations of Logic and Linguistics: Problems and Their Solutions, G. Dorn, P. Weingartner (eds.), Plenum Press, New York-London 1985, pp. 403-426.Google Scholar
  3. [3]
    Buszkowski, W., ‘The logic of types’, in Initiatives in Logic, J. Srzednicki (ed.), M. Nijhoff, Amsterdam 1987, pp. 180-206.Google Scholar
  4. [4]
    Janssen, T., ‘On properties of the Zielonka-Lambek calculus’, in Proceedings of the Eighth Amsterdam Colloquium, Amsterdam 1991, pp. 303-308.Google Scholar
  5. [5]
    Kandulski, M., ‘The non-associative Lambek calculus]’, in Categorial Grammars, W. Buszkowski, W. Marciszewski, J. van Benthem (eds.), Benjamins, Amsterdam-Philadelphia 1988, pp. 141-151.Google Scholar
  6. [6]
    Lambek, J., ‘The mathematics of sentence structure’, American Mathematical Monthly65 (1958), 154-170.Google Scholar
  7. [7]
    Lambek, J., ‘On the calculus of syntactic types’, in Structure of Language and Its Mathematical Aspects, R. Jakobson (ed.), AMS, Providence 1961, pp. 166-178.Google Scholar
  8. [8]
    Moortgat, M., Categorial Investigations: Logical and Linguistic Aspects of the Lambek Calculus, Foris, Dordrecht 1988.Google Scholar
  9. [9]
    Roorda, D., Resource Logics: Proof-theoretical Investigations, Ph.D. Thesis, Amsterdam 1991.Google Scholar
  10. [10]
    Zielonka, W., ‘Axiomatizability of Ajdukiewicz-Lambek calculus by means of cancellation schemes’, Zeitschrift für Mathematische Logik und Grundlagen der Mathematik27 (1981), 215-224.Google Scholar
  11. [11]
    Zielonka, W., ‘Zagadnienia równoważności w teorii rachunków typów syntaktycznych’. Ph.D. Thesis, Poznań 1981.Google Scholar
  12. [12]
    Zielonka, W., ‘Cut-rule axiomatization of product-free Lambek calculus with the empty string’. Zeitschrift für Mathematische Logik und Grundlagen der Mathematik34 (1988), 135-142.Google Scholar
  13. [13]
    Zielonka, W., ‘A simple and general method of solving the finite axiomatizability problems for Lambek's syntactic calculi’, Studia Logica48 (1989), 35-40.Google Scholar
  14. [14]
    Zielonka, W., ‘Cut-rule axiomatization of the syntactic calculus NL 0’, Journal of Logic, Language and Information9 (2000), 339-352.Google Scholar
  15. [15]
    Zielonka, W., ‘Cut-rule axiomatization of the syntactic calculus L 0’, Journal of Logic, Language and Information10 (2001), 233-236.Google Scholar

Copyright information

© Kluwer Academic Publishers 2002

Authors and Affiliations

  • Wojciech Zielonka
    • 1
  1. 1.Faculty of Mathematics and Computer ScienceUniversity of OlsztynOlsztynPoland

Personalised recommendations